Diflucan is used to treat oral fungal infections so I am assuming what you mother has is Thrush. The fungus that causes Thrush is always present but sometimes the mouth environment gets out of balance and the fungus can take over. It usually occurs after antibiotics are taken because the bacteria that keep the fungus in check are also killed by the antibiotic. Diabetes and malnutrition can also cause fungal infections to flourish. Ill fitting dentures can cause breaks in the skin that can bring on thrush as well.
Usually, unless the complicating problem continues that caused the Thrush in the first place continues, Thrush will clear up after a few days of treatment with the anti fungal like Diflucan
Change her toothbrush frequently and be sure it is a soft one. Yogurt with real yeast culture can also be helpful. There are also mouth washes with 3% hydrogen peroxide that can be helpful. It is just one of those every present bugs that can bite when the body chemistry gets out of whack